Redexis Problems

This post is to warn readers NEVER to have Redexis...

This post is to warn readers NEVER to have Redexis - it's totally unpredictable and IMO should be withdrawn from use. A UK practitioner injected it in my under-eye area attempting to smooth (small) eyebags into the top of the cheeks. Initially this worked, then after 6mths the area started to swell and just grew and grew. The clinic denied there was a problem, then when it became extremely pronounced declared that the product couldn't be removed and that I needed a facelift !

Emls with the manufacturer promised a solution with either Hyalase or Kenalog, most probably Kenalog - it now being over a year since Redexis was injected. I had to pay for consultations with eye surgeons, both of whom were very wary of using a powerful (tissue-destroying) corticosteroid like Kenalog, and proceeded to try Hyalase (hylauronidase). I'm pleased to advise that the swelling went down immediately - right eye treated first, left one several weeks later by way of best practice - so for anyone else out there suffering as a result of Redexis take heart, Hyalase will remove it. And straightaway. However, it really decimates your face: hyalase is a dispersal agent and chases out HA some of which will have migrated from the injection point, leaving your face deflated and in my case looking badly assymetrical. So in solving one problem another is created...... But at least I know I'm healthy now, and nothing is growing near my eyes any more. The half-life of hyalase is less than 3 weeks, so after a reasonable period a tried & tested filler can be used to re-enhance the affected areas.

I hope sharing this

a) helps anyone else who's had redexis and

b) makes people choose an alternative filler. Please, please don't go near Redexis. From a London redexis victim

Was this review helpful? 1 other found this helpful

Comments (4)

Redexis should never be injected anywhere close to the orbital rim area. Redexis is a good product but requires precise placement, correct injection technique and the client selection is crucial. I would say that the clinic you went to had not enough experience with handling this product and not enough product knowledge. Hope you are ok soon.

  • Reply

I am glad to hear the Hyaluronidase did help get rid of the ReDexis. What a frightening ordeal to have to go through though.

Since you had mentioned that after 3 weeks a tested filler can be used to re-enhance the affected areas I'm curious if this is something you are planning to have done, or is the thought of trying something else a bit too scary?

  • Reply
Hi Megan
Six months seems sensible to me, and to then stick with what seems to be the gold standard of fillers something from the Restylane family.
  • Reply

Yeah, that seems like a good plan. A lot of people seem to like Juvederm as well. It is a Hyaluronic acid like Restylane, just by a different company.

Please make sure you are in the hands of either a board certified plastic surgeon or dermatologist. The skill of the injector has a ton to do with how well the filler turns out.

Keep us updated on how you are doing please!! :)

  • Reply